Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 459, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 27, 2012, 3:20 PM CDT for Independence County, Stone County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2012, 3:20 PM CDT (20:20 UTC)
- Expired
- Sep 27, 2012, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Independence County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:09 PM CDT | HAIL 1 | Batesville, AR | REPORT RELAYED THROUGH LOCAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS54 KLZK 272020
SVRLZK
ARC063-137-272100-
/O.NEW.KLZK.SV.W.0459.120927T2020Z-120927T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
EXTREME SOUTHEASTERN STONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
NORTHEAST OF MELROSE...AND MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MELROSE... BATESVILLE... MOOREFIELD...
CUSHMAN... SANDTOWN... PFEIFFER...
JAMES... GAINESBORO... BETHESDA...
LIMEDALE... HARMONTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3578 9149 3572 9185 3577 9190 3594 9171
3594 9168
TIME...MOT...LOC 2020Z 229DEG 6KT 3577 9180
$$
622 follow-up statements
497
WWUS54 KLZK 272029
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT THU SEP 27 2012
ARC063-137-272100-
/O.CON.KLZK.SV.W.0459.000000T0000Z-120927T2100Z/
INDEPENDENCE AR-STONE AR-
329 PM CDT THU SEP 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN STONE AND NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 400
PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF MELROSE...MOVING EAST AT 10 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
MELROSE... BATESVILLE... MOOREFIELD...
CUSHMAN... SANDTOWN... PFEIFFER...
JAMES... GAINESBORO... BETHESDA...
LIMEDALE... HARMONTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3578 9149 3572 9185 3577 9190 3594 9171
3594 9168
TIME...MOT...LOC 2029Z 250DEG 10KT 3578 9176
$$
62667 WWUS54 KLZK 272047 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 347 PM CDT THU SEP 27 2012 ARC137-272057- /O.CAN.KLZK.SV.W.0459.000000T0000Z-120927T2100Z/ STONE AR- 347 PM CDT THU SEP 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN STONE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3578 9149 3573 9178 3580 9183 3590 9163 TIME...MOT...LOC 2047Z 250DEG 10KT 3578 9170 $$ ARC063-272100- /O.CON.KLZK.SV.W.0459.000000T0000Z-120927T2100Z/ INDEPENDENCE AR- 347 PM CDT THU SEP 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL INDEPENDENCE COUNTY UNTIL 400 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BATESVILLE...MOVING EAST AT 10 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... BATESVILLE... MOOREFIELD... PFEIFFER... JAMES... GAINESBORO... BETHESDA... LIMEDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3578 9149 3573 9178 3580 9183 3590 9163 TIME...MOT...LOC 2047Z 250DEG 10KT 3578 9170 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:31 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 27, 2:31 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 PM CDT THU SEP 27 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED IN WESTERN ARKANSAS THIS AFTERNOON...STRETCHING FROM MOUNTAIN HOME DOWN THROUGH RUSSELLVILLE AND NORTH OF MENA. THESE STORMS ARE ROUGHLY ALIGNED WITH THE COLD FRONT THAT HAS BEEN DISCUSSED OVER THE PAST FEW DAYS. THEY WILL GRADUALLY SLIDE EAST WITH TIME...BUT BEST COVERAGE REGENERATION OF STORMS WILL BE IN SOUTHWEST ARKANSAS WHERE FORCING ALONG THE FRONTAL BOUNDARY IS A LITTLE GREATER. AS FOR THE REST OF THE SHORT TERM...MADE SOME SIGNIFICANT ADJUSTMENTS TO THE FORECAST THIS AFTERNOON. THE BIGGEST CHANGES WERE MAINLY IN THE POP GRIDS. CONVECTIVE COVERAGE IS BETTER TODAY THAN YESTERDAY...BUT RAINFALL OVER THE NEXT DAY OR TWO WILL STILL BE CONVECTIVE IN NATURE AND THUS WILL BE HIT/MISS FOR MANY LOCATIONS. AS SUCH...CHANGED PRECIP MENTION TO COVERAGE WORDING THROUGH FRIDAY AFTERNOON TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS INSTEAD OF PROBABILITY WORDING. HAVE LITTLE DOUBT ABOUT PRESENCE OF CONVECTION...JUST NOT SURE COVERAGE OF STORMS WOULD BE HIGH ENOUGH TO INDICATED LIKELY/CATEGORICAL POPS. FROM FRIDAY EVENING ONWARD...WENT BACK TO PROBABILITY WORDING. TRENDED FORECAST TOWARDS THE NAM WHICH HAS DONE A DECENT JOB AT DEPICTING AREAS OF SHOWERS/TSTMS THUS FAR TODAY...AND DID WELL YESTERDAY TOO. AS THE AFOREMENTIONED COLD FRONT MOVES SOUTH INTO ARKANSAS BY TOMORROW MORNING...AND THEN SOUTH OF ARKANSAS BY SATURDAY...THE NAM DEPICTS PRECIP MAXIMA THIS EVENING AND THEN AGAIN ALONG/AHEAD OF THE FRONT IN CENTRAL ARKANSAS TOMORROW AFTERNOON. ONCE THE FRONT MOVES SOUTH OF THE STATE BY TOMORROW EVENING...THE NAM SHOWS LITTLE PRECIP IN THE FORECAST AREA. CONTRAST THIS TO THE SLOWER MOVING GFS WHICH SHOW PRECIP LINGERING NORTH OF THE FRONT WELL INTO SUNDAY. THE EURO HAS TRENDED TOWARDS THE NAM SOLUTION OVERALL SO CONFIDENCE HAS GROWN IN THE FASTER SOLUTION. THE ONE CAVEAT TO MENTION WOULD BE THAT MODELS ARE TRYING TO FORM A CLOSED LOW EARLY NEXT WEEK...SEE LONG TERM DISCUSSION...JUST SOUTH OF THE STATE. DEPENDING ON PLACEMENT OF THIS FEATURE...SOME WRAP-AROUND TYPE PRECIP COULD FALL IN SRN ARKANSAS INTO SUNDAY. HOWEVER...AS MENTIONED...COARSE MODELS LIKE THE EURO HAVE BEEN TRENDING TOWARDS THE SOUTHERN/FASTER SOLUTION SO WILL KEEP THINGS DRY ON SUNDAY. OTHERWISE NOT MANY SIGNIFICANT CHANGES WERE MADE. TEMPERATURES WILL FALL TO NEAR NORMAL VALUES TOMORROW THANKS TO INCREASED CLOUD COVER AND SCATTERED SHOWERS. BEHIND THE FRONT...A SLIGHTLY COOLER AIR MASS WILL COUNTERACT CLEARING SKIES TO KEEP TEMPS AROUND OR SLIGHTLY BELOW NORMAL FOR SATURDAY AND SUNDAY. && .LONG TERM...MONDAY THROUGH THURSDAY MODELS ARE IN FAIR AGREEMENT ON DEVELOPING A CLOSED LOW ALOFT AND MOVING IT ACROSS THE ARKLATEX REGION DURING THE EXTENDED TERM...BEFORE IT EVENTUALLY TRANSITIONS TO A SHORTWAVE AND MOVES OFF TO THE EAST OF THE AREA. THERE REMAINS A BIT OF DISAGREEMENT ON THE POSITIONING OF THE LOW AS WELL AS ANY PRECIPITATION FIELDS ASSOCIATED WITH IT...WITH PRECIP CHANCES MAINLY ON WEDNESDAY AND THURSDAY. THE GFS IS BRINGING GREATER CHANCES FOR PRECIPITATION TO THE AREA AND THE ECMWF IS DRIER. BECAUSE OF THESE UNCERTAINTIES I HAVE OPTED TO PLACE RELATIVELY LOW POPS ACROSS THE AREA ON WEDNESDAY AND THURSDAY...MAINLY IN THE 15 TO 20 PERCENT RANGE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 80 61 74 / 50 60 50 30 CAMDEN AR 66 89 66 81 / 20 20 40 60 HARRISON AR 64 77 61 73 / 60 70 50 20 HOT SPRINGS AR 66 87 65 78 / 30 40 40 50 LITTLE ROCK AR 67 86 65 77 / 30 50 40 40 MONTICELLO AR 66 89 66 81 / 10 30 30 60 MOUNT IDA AR 65 86 65 77 / 30 40 50 50 MOUNTAIN HOME AR 64 77 61 74 / 60 70 50 20 NEWPORT AR 66 82 61 75 / 50 60 50 30 PINE BLUFF AR 66 88 66 79 / 20 30 40 50 RUSSELLVILLE AR 66 83 63 75 / 40 60 50 40 SEARCY AR 66 84 63 76 / 40 60 50 30 STUTTGART AR 66 86 65 78 / 30 40 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...53
Hazardous weather outlook, Sep 27, 5:00 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU SEP 27 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARKANSAS TODAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. THUNDERSTORMS WILL BECOME MORE LIKELY TONIGHT AS THE COLD FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING COLD FRONT WILL MOVE THROUGH ARKANSAS FRIDAY AND SATURDAY. THIS WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO THE STATE. LATEST DATA SUGGESTS THAT THE MOST RAINFALL WILL FALL IN THE NORTH AND RANGE FROM 1 TO 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Sep 27, 3:16 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 PM CDT THU SEP 27 2012
ARZ014-016-272100-
INDEPENDENCE AR-STONE AR-
316 PM CDT THU SEP 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN STONE AND
NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF MELROSE...MOVING EAST AT 5
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MELROSE... BATESVILLE... SALADO...
MOOREFIELD... SANDTOWN... PFEIFFER...
MARCELLA... LOCUST GROVE... JAMES...
DESHA... BETHESDA... RAMSEY HILL...
LIMEDALE... HARMONTOWN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3572 9154 3571 9186 3579 9189 3594 9166
3594 9164
TIME...MOT...LOC 2016Z 249DEG 5KT 3577 9181
62Special weather statement, Sep 27, 3:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT THU SEP 27 2012 ARZ014-023-024-272105- CLEBURNE AR-STONE AR-VAN BUREN AR- 320 PM CDT THU SEP 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN...SOUTHWESTERN STONE AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 400 PM CDT... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CLINTON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... FAIRFIELD BAY... CLINTON... SHIRLEY... RUSHING... SANDIFF... PEE DEE... PAYNE MTN... OLD BOTKINBURG... MILL CREEK REC AREA... JOHN HENRY MTN... HOOTEN HOLLOW... HOLLY MTN... HOLLEY MTN AIRPARK... EGLANTINE... DOUGHERTY MTN... DODD MTN... CLINTON MUNI ARPT... CLINTON MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3578 9225 3557 9220 3558 9245 3568 9250 TIME...MOT...LOC 2020Z 259DEG 9KT 3564 9240 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:27 PM CDT | Special Weather Statement | LZK | Boone | 28 min |
| Sep 26, 8:24 PM CDT | Special Weather Statement | LZK | Marion | 46 min |
| Sep 26, 9:18 PM CDT | Special Weather Statement | LZK | Fulton | 47 min |
| Sep 26, 10:23 PM CDT | Special Weather Statement | LZK | Fulton | 47 min |
| Sep 27, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 24 min |
| Sep 27, 3:16 PM CDT | Special Weather Statement | LZK | Independence | 44 min |
| Sep 27, 3:20 PM CDT | Special Weather Statement | LZK | Van Buren | 45 min |
| Sep 27, 3:53 PM CDT | Special Weather Statement | LZK | Cleburne | 47 min |
| Sep 27, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 45 min |
| Sep 27, 4:46 PM CDT | Special Weather Statement | LZK | Jackson | 59 min |
| Sep 27, 4:49 PM CDT | Special Weather Statement | LZK | Conway | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.